Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Moms with Teens Moms with Teens

DD doesn't want to go on birth control

Posted by on Apr. 17, 2014 at 2:48 PM
  • 15 Replies

About three months ago I found out my daughter (17) was sexually active. I immediately put her on the depo shot which lasts 3 months. Over the 3 months she complained of negative side affects and I told her she wouldnt have to go on the shot anymore but I do want to put her on some type of birth control. Now that the 3 months is up, she doesn't want to go on birth control anymore because she doesn't like what it does to her body. I dont know what to do, I dont want her to get pregnant but she really does not want to get on birth control. Also, she has had her period for several weeks. Is this normal for teens who have had the depo shot? Should I take her to the doctor? Or just wait for her period to go away?

by on Apr. 17, 2014 at 2:48 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
JessicaR7
by Member on Apr. 17, 2014 at 3:06 PM
2 moms liked this

I would take her to the gyno to get the long period checked out and let the gyno inform her of all of her birth control options.  Just because the depo shot didn't work for her or had negative side effects doesn't mean other forms of birth control will have the same negative effects.  

atlmom2
by Susie on Apr. 17, 2014 at 3:15 PM
Tell her use BC. Or quit having sex. This is why teens get pregnant. So frustating.
Posted on CafeMom Mobile
TranquilMind
by Bronze Member on Apr. 17, 2014 at 3:30 PM

 Tell her to quit having sex.  Or use condoms if she just can't control herself. 

I would never use hormonal birth control either and never have.  My kids don't want it either.  She might be pregnant already.

8chickens
by Member on Apr. 17, 2014 at 5:09 PM

It is 100% her choice as a young woman to use or not use birth control. Perhaps she would prefer condoms. The doctor can do nothing without her consent.  There is nothing you can do but inform her of her choices but they are hers to make.

ashleighmama
by Ashleigh on Apr. 17, 2014 at 5:16 PM
3 moms liked this

Although you can't force her to be on birth control, I can understand your frustration. maybe the Dr could talk to her about an IUD. I have a Mirena IUD, and I love it, no more periods and no more cramps, and it's good for 5 years. It DOES have hormones in it, but very little, from what my Dr says. i have no side effects from it. i don't know, just a thought.

OHgirlinCA
by Bronze Member on Apr. 17, 2014 at 5:20 PM
2 moms liked this
When I had my last dose of drop I had a period that lasted a month. I hated being on it. Take your daughter in to talk about different options with a gunk and then leave the choice of what she wants to do to her. If all se wants to rely on is condoms... So be it. (Even on birth control she should still use condoms to prevent STDs) Just stress to her that she'll have to deal with any consequences that may come from having unorotected sex.
Posted on CafeMom Mobile
teensrmyworld
by Member on Apr. 17, 2014 at 6:50 PM
I agree that not all forms of bc are the same. I hated the pill! New iud's are out that are miles better than the old versions, I would look into that
cybcm
by Bronze Member on Apr. 17, 2014 at 10:56 PM
1 mom liked this

Depo can either be the most amazing thing ever (it is for me, fortunately), or it can be hell on earth, depending on your own body, so I can sympathise as to why she would not want to go on BC after her first experience was the depo shot and she seemed to react negatively to it.

Can you get her to speak to a doctor about it? The doctor should be able to explan that depo is one of the more 'extreme' forms as far as side effects go and that the pill is a lot easier on the body.

Ultimately though, you cannot force medication onto her.

teaandcookies
by on Apr. 18, 2014 at 12:04 AM

have her volunteer nights at a nic unit, while having her live her daily life

gdiamante
by Bronze Member on Apr. 18, 2014 at 12:24 AM

This is a common side effect of depo for ANY age. It can also happen with Mirena.

She needs to see the doctor, yes.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)